Alert archive / Nevada / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Reno, NV

July 5, 2011Lyon County, Mineral County, Nevada; Mono County, California

NWS Reno, NV issued this flash flood watch at Jul 5, 2011, 2:21 PM PDT for Lyon County, Mineral County, Nevada; Mono County, California. It took effect at Jul 6, 2011, 1:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2011, 2:21 PM PDT (21:21 UTC)
In effect from
Jul 6, 2011, 1:00 PM PDT
Expired
Jul 6, 2011, 8:29 PM PDT
In force
7 hr
Issued by
NWS Reno, NV
Flood severity
None

Counties Mono County, CA, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2864 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WGUS65 KREV 052121
FFAREV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
221 PM PDT TUE JUL 5 2011

CAZ073-NVZ001-060530-
/O.NEW.KREV.FF.A.0001.110706T2000Z-110707T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
221 PM PDT TUE JUL 5 2011

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL CALIFORNIA AND 
  WESTERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL CALIFORNIA...MONO. IN WESTERN NEVADA...MINERAL AND 
  SOUTHERN LYON COUNTIES.

* FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING

* MONSOON MOISTURE WILL CONTINUE TO PUSH NORTH INTO WESTERN NEVADA
  AND THE EASTERN SLOPES OF THE SIERRA THROUGH WEDNESDAY. AS THE
  ATMOSPHERE BECOMES MORE UNSTABLE WEDNESDAY AFTERNOON
  THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG AND JUST EAST OF THE
  SIERRA INTO SOUTHERN MINERAL COUNTY. WINDS ALOFT WILL REMAIN
  LIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL MOVE VERY
  SLOWLY...IF AT ALL. THIS WILL RESULT IN POTENTIALLY HEAVY
  DOWNPOURS THAT COULD CAUSE LOCALIZED FLASH FLOODING.

* IN THE HIGHER ELEVATIONS OF MONO COUNTY THE POTENTIALLY HEAVY
  RAINS COULD COMBINE WITH MELTING SNOW TO PRODUCE FLASH FLOODING
  OF STREAMS AND CREEKS...ESPECIALLY WEST OF HIGHWAY 395 AND IN
  AREA CAMPGROUNDS. WHILE LITTLE SNOW REMAINS IN THE HIGHER
  ELEVATIONS OF MINERAL AND SOUTHERN LYON COUNTIES...BRIEF VERY
  HEAVY RAINS COULD PRODUCE RAPID RISES IN SMALLER STREAMS AND
  POOR DRAINAGE AREAS RESULTING IN FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. 
PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER.GOV/RENO FOR
UPDATES AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.  

&&

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
624 
WGUS65 KREV 060530
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
1030 PM PDT TUE JUL 5 2011

CAZ073-NVZ001-061330-
/O.CON.KREV.FF.A.0001.110706T2000Z-110707T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
1030 PM PDT TUE JUL 5 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* MONO...MINERAL AND SOUTHERN LYON COUNTIES.

* FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING

* INCREASING MOISTURE AND INSTABILITY WILL AFFECT WESTERN NEVADA
  AND THE EASTERN SLOPES OF THE SIERRA WEDNESDAY ALLOWING
  THUNDERSTORMS TO DEVELOP ACROSS MONO...MINERAL AND SOUTHERN LYON
  COUNTIES. THUNDERSTORMS WILL HAVE LITTLE TO NO MOVEMENT DUE TO
  LIGHT WINDS ALOFT...ALLOWING HEAVY DOWNPOURS TO PERSIST OVER
  ONE LOCATION AND INCREASE THE FLASH FLOOD THREAT.

* IN THE HIGHER ELEVATIONS OF MONO COUNTY THE HEAVY RAINS MAY
  COMBINE WITH MELTING SNOW TO PRODUCE FLASH FLOODING OF ALONG
  STREAMS AND CREEKS...ESPECIALLY WEST OF HIGHWAY 395. WHILE
  LITTLE SNOW REMAINS IN THE HIGHER ELEVATIONS OF MINERAL AND
  SOUTHERN LYON COUNTIES...VERY HEAVY RAIN COULD PRODUCE FLASH
  FLOODING IN SMALLER STREAMS AND POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER.GOV/RENO FOR
UPDATES AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$

HTTP://WEATHER.GOV/RENO
767 
WGUS65 KREV 061247
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
547 AM PDT WED JUL 6 2011

CAZ073-NVZ001-070400-
/O.CON.KREV.FF.A.0001.110706T2000Z-110707T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
547 AM PDT WED JUL 6 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM PDT THIS
AFTERNOON THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL CALIFORNIA AND WESTERN NEVADA...
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL CALIFORNIA...
  MONO. IN WESTERN NEVADA...MINERAL AND SOUTHERN LYON COUNTIES.

* FROM 1 PM PDT THIS AFTERNOON THROUGH THIS EVENING

* INCREASING MOISTURE AND INSTABILITY WILL AFFECT WESTERN NEVADA
  AND THE EASTERN SLOPES OF THE SIERRA TODAY ALLOWING
  THUNDERSTORMS TO DEVELOP ACROSS MONO...MINERAL AND SOUTHERN LYON
  COUNTIES. 

* THUNDERSTORMS WILL HAVE LITTLE TO NO MOVEMENT DUE TO LIGHT
  WINDS ALOFT...ALLOWING HEAVY DOWNPOURS TO PERSIST OVER ONE
  LOCATION AND INCREASE THE FLASH FLOOD THREAT.

* IN THE HIGHER ELEVATIONS OF MONO COUNTY THE HEAVY RAINS MAY 
  COMBINE WITH MELTING SNOW TO PRODUCE FLASH FLOODING OF ALONG 
  STREAMS AND CREEKS...ESPECIALLY WEST OF HIGHWAY 395. WHILE 
  LITTLE SNOW REMAINS IN THE HIGHER ELEVATIONS OF MINERAL AND 
  SOUTHERN LYON COUNTIES...VERY HEAVY RAIN COULD PRODUCE FLASH 
  FLOODING IN SMALLER STREAMS AND POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER.GOV/RENO FOR
UPDATES AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
453 
WGUS65 KREV 062149
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT WED JUL 6 2011

CAZ073-NVZ001-070400-
/O.CON.KREV.FF.A.0001.000000T0000Z-110707T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
249 PM PDT WED JUL 6 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL CALIFORNIA AND WESTERN NEVADA...
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL CALIFORNIA...
  MONO COUNTY. IN WESTERN NEVADA...MINERAL AND SOUTHERN LYON
  COUNTIES.

* UNTIL 9 PM PDT THIS EVENING.

* SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WATCH
  AREA THROUGH THIS EVENING. 

* THUNDERSTORMS WILL HAVE LITTLE TO NO MOVEMENT DUE TO LIGHT 
  WINDS ALOFT...ALLOWING HEAVY DOWNPOURS TO PERSIST OVER ONE 
  LOCATION AND INCREASE THE FLASH FLOOD THREAT. 

* IN THE HIGHER ELEVATIONS OF MONO COUNTY...HEAVY RAIN MAY COMBINE
  WITH MELTING SNOW TO PRODUCE FLASH FLOODING ALONG STREAMS AND
  CREEKS...ESPECIALLY WEST OF HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER.GOV/RENO FOR
UPDATES AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
502 
WGUS65 KREV 070329
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
829 PM PDT WED JUL 6 2011

CAZ073-NVZ001-070430-
/O.CAN.KREV.FF.A.0001.000000T0000Z-110707T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
829 PM PDT WED JUL 6 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL CALIFORNIA AND
WESTERN NEVADA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS HAVE
DIMINISHED IN BOTH COVERAGE AND INTENSITY. THE THREAT FOR FLASH
FLOODING HAS DIMINISHED.


$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 5, 3:26 AM PDT, 10 hours 55 minutes earlier.

Area forecast discussion, Jul 5, 3:26 AM PDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
326 AM PDT TUE JUL 5 2011

.SHORT TERM...
DIFFLUENCE ALOFT AT THE LEADING EDGE OF A PRECIPITABLE WATER
INCREASE FROM SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA IS KEEPING
DEBRIS CLOUDINESS FROM MONDAY'S CONVECTION INTACT OVER MINERAL AND
MONO COUNTIES THIS MORNING. FURTHER NORTH...ANTICYCLONIC FLOW WITH
A SKINNY UPPER RIDGE AXIS EXTENDS THROUGH NORTHWESTERN NEVADA AND
NORTHERN CALIFORNIA...BRINGING CLEAR SKIES AND A BIT DRIER
CONDITIONS.

TODAY...MID LEVEL MOISTURE WILL BE ON THE INCREASE AS FLOW ALOFT
BECOMES LIGHT SOUTHWEST TO SOUTH UP THROUGH 500 MB. THIS IS
EXPECTED TO BRING BETTER SHOWER AND THUNDERSTORM COVERAGE TO MONO
AND WESTERN MINERAL COUNTY AS COMPARED WITH YESTERDAY AS STRONG
HEATING COMBINES WITH PWATS SURGING TO OVER THREE QUARTERS OF AN
INCH SOUTH OF HIGHWAY 50. FURTHER NORTH...MOISTURE WILL STILL BE
FAIRLY MEAGER BUT TERRAIN HEATING NEAR THE SIERRA IS EXPECTED TO
BRING SOME BUILDUPS AND A STORM OR TWO AS FAR NORTH AS PLUMAS
COUNTY. THE SOUTHEAST TO SOUTH FLOW ALOFT SHOULD PROHIBIT ANY
ZEPHYR FLOW FOR WESTERN NEVADA WITH JUST LIGHT OR TERRAIN AFFECTED
FLOW TO PREVAIL. THIS SHOULD KEEP CONVECTIVE FOCUS SOUTH AND WEST
OF RENO THROUGH THIS EVENING.

TONIGHT AND WEDNESDAY MORNING...THE GFS AND NAM BRING A SUBTLE
UPPER DISTURBANCE NORTH THROUGH THE REGION TO KEEP A THREAT OF A
FEW NOCTURNAL SHOWERS. LAPSE RATES ALOFT LOOK POOR AND THERE IS NO
OBVIOUS UPPER FORCING SO I DO NOT EXPECT NOCTURNAL OR MORNING
THUNDERSTORMS INTO WEDNESDAY MORNING. INCREASING MOISTURE AND
CLOUD COVER SHOULD BRING RATHER MILD OVERNIGHT LOWS TO MOST OF THE
REGION.

WEDNESDAY'S AFTERNOON AND EVENING CONVECTIVE COVERAGE AND THE THREAT
FOR FLASH FLOODING HAS BECOME LESS CERTAIN WITH THE 00Z MODEL RUNS.
ON THE POSITIVE SIDE FOR FLASH FLOODING...PWATS ARE PROGGED TO
SURGE TO BETWEEN 0.75 AND JUST OVER ONE INCH FROM SUSANVILLE AND
LOVELOCK SOUTH ALONG WITH FAIRLY LIGHT FLOW ALOFT FOR MODEST STORM
MOTIONS.

ON THE NEGATIVE SIDE FOR WIDESPREAD HEAVY RAINFALL...INSTABILITY
LOOKS MEEK DESPITE DEWPOINTS RISING WELL INTO THE 40S WEDNESDAY AS
TEMPS ALOFT ARE RELATIVELY WARM WITH -7C TO -9C AT 500 MB. THIS
WILL ACT TO INHIBIT UPDRAFT STRENGTH AND THEREFORE INTENSITY AND
LONGEVITY OF RAINFALL FROM STORMS. SECONDLY...COPIOUS CLOUD COVER
IS POSSIBLE WEDNESDAY WHICH WOULD ACT TO INHIBIT HEATING AND THE
DEVELOPMENT OF INSTABILITY. FINALLY...THE GFS AND NAM PASS A WEAK
UPPER DISTURBANCE OFF INTO FAR NORTHERN NEVADA DURING PEAK HEATING
WEDNESDAY WHICH MIGHT PUT A DAMPER ON CONVECTION AS POST-
DISTURBANCE SUBSIDENCE ENSUES. THERE JUST DOESN'T SEEM TO BE MUCH
FORCING OTHER THAN DAYTIME HEATING AND PERHAPS A WEAK ZEPHYR BY
LATE AFTERNOON WEDNESDAY.

WITH ALL THIS IN MIND...I STILL EXPECT LOCALIZED HEAVY RAINFALL
WEDNESDAY AFTERNOON AND EVENING WITH PLENTY OF MOISTURE AND DAYTIME
HEATING...ESPECIALLY ALONG ANY WEAK ZEPHYR (IF IT DEVELOPS).
HOWEVER...IT JUST MIGHT NOT BE WIDESPREAD ENOUGH FOR A FLASH
FLOOD WATCH. WITH ALL THE UNCERTAINTY...I WILL KICK THE DECISION
DOWN THE LINE TO THE DAYSHIFT TODAY. AS A FINAL NOTE ON
WEDNESDAY'S CONVECTION...THE BIGGEST IMPACT WOULD BE IF HEAVY
RAINFALL HITS THE HIGH ELEVATION SNOWPACK IN MONO COUNTY AS THIS
WOULD EXACERBATE ALREADY HIGH-RUNNING STREAMS AND CREEK THERE AND
BRING POTENTIAL FLOODING. FOR NOW...WE HAVE INCLUDED THE MENTION
OF THUNDERSTORM RAINS IN THE ONGOING SMALL STREAM FLOOD WARNING IN
MONO COUNTY.

THURSDAY...FLOW ALOFT INCREASES FROM THE SOUTHWEST. THIS SHOULD
KICK ALL POTENTIAL CONVECTION SOUTH AND EAST OF RENO AND TAHOE. IN
FACT...IF THE FLOW IS STRONGER AS SHOWN IN THE 06Z GFS AND 00Z
ECMWF EVEN AREAS SOUTH AND EAST OF RENO MAY HAVE A HARD TIME
GETTING CONVECTION. HOWEVER...FOR PERSISTENCE SAKE AND WITH THE
NAM SHOWING LESS DRAMATIC SOUTHWEST FLOW ALOFT I HAVE LEFT
CONVECTION FOR THE SOUTH AND EASTERN CWA. SNYDER

.LONG TERM...FRIDAY THROUGH MONDAY...
UPPER TROUGH MOVES INTO THE PAC NW THU-FRI PUSHING THE FOUR CORNERS
HIGH TO THE SOUTHERN PLAINS. THIS WILL INCREASE SOUTHWEST FLOW OVER
NORTHERN CA/NV BRINGING SOME DRIER CONDITIONS TO THE REGION.
TEMPERATURES WILL COOL OFF A FEW DEGREES...WITH TYPICAL SUMMER-TIME
ZEPHYR BREEZES IN THE AFTERNOON.

UPPER LEVEL FRONT LAYS ACROSS NORTHERN CA/NV ON FRIDAY WITH SOME
MARGINAL INSTABILITY. INCREASED THE AREA OF ISOLATED THUNDERSTORMS
FOR FRIDAY INTO THE SUSANVILLE AREA. THERE IS ALSO POTENTIAL FOR
SOME LINGERING MOISTURE/INSTABILITY IN MONO-MINERAL COUNTY
CONVERGENCE ZONE. NOT REALLY TOO IMPRESSED WITH THE LAPSE RATES
ALOFT...BUT STILL AN ISOLATED CELL WON'T BE OUT OF THE QUESTION.
THERE MAY BE SOME INCREASING POTENTIAL FOR STORMS AS WE GO INTO
MONDAY...WITH FLOW ALOFT TURNING TO THE SOUTH. HOON
&&

.AVIATION...
VFR CONDS THROUGH TUESDAY. SCATTERED TSTMS EXPECTED TODAY IN WRN
MONO COUNTY INCLUDING KMMH AIRPORT. COVERAGE WILL DECREASE FURTHER
NORTH IN THE KTVL/KTRK AREA...WITH MORE ISOLATED THUNDERSTORMS.
THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY AND ERRATIC
WINDS IN THE WITH GUSTS UP TO 50 MPH. HOON
&&

.HYDROLOGY...
HOT WEATHER WILL CONTINUE THROUGH THE MIDDLE OF THIS WEEK...WITH
MANY CREEKS AND STREAMS RUNNING NEAR OR AT BANKFULL DUE TO MELTING
OF THE ABOVE AVERAGE SIERRA SNOWPACK. THE WALKER RIVER BASIN AND
AREAS SOUTH OF THE WALKER RIVER BASIN IN MONO COUNTY CONTINUE TO
HAVE THE MOST IMPACTS.

THE AREAL FLOOD WARNING FOR MONO COUNTY CONTINUES THROUGH TUESDAY.
FLOODING CONTINUES TO AFFECT CAMPGROUNDS...BACK COUNTRY ROADS AND
HIKING TRAILS IN WESTERN MONO COUNTY. WE DID RECEIVE ONE NEW REPORT
OF A PEDESTRIAN BRIDGE WASHED OUT NEAR MINARET FALLS EARLIER IN
THE WEEKEND...BUT OTHERWISE CONDITIONS HAVE NOT CHANGED MUCH IN
THE LAST FEW DAYS.

AS THE CHANCE FOR THUNDERSTORMS WITH SHOWERS INCREASES THROUGH THE
NEXT TWO DAYS...WE COULD SEE INCREASED RUNOFF AS MELTING OF THE
SNOWPACK ACCELERATES DUE TO RAIN ON SNOW. THIS COULD WORSEN FLOODING
ALONG AREA STREAMS AND CREATE A POTENTIAL FLASH FLOOD HAZARD.

FOR THE WALKER RIVER BASIN...A FLOOD WARNING REMAINS IN EFFECT FOR
MINOR TO MODERATE FLOODING OF AGRICULTURAL AREAS FROM MASON TO THE
WEBER RESERVOIR. CONDITIONS HOWEVER APPEAR TO BE IMPROVING SOME AS
GAGES INDICATE DECREASED RELEASES FROM BRIDGEPORT AND TOPAZ...AND
ALTHOUGH THE WALKER AT MASON REMAINS ABOVE FLOOD STAGE...THE WALKER
AT WABUSKA HAS ACTUALLY DROPPED TO JUST BELOW FLOOD STAGE. WILL
MAINTAIN THE FLOOD WARNING FOR THIS ENTIRE REACH AS FLOODING NEAR
WABUSKA COULD REDEVELOP BY MID WEEK.

FLOWS ARE EXPECTED TO INCREASE ON THE WEST WALKER TO NEAR BANKFULL
THROUGH TUESDAY. ALTHOUGH NO FLOODING IS EXPECTED...THE RIVER WILL
REMAIN AT OR NEAR BANKFULL THE REST OF THE WEEK AS WARM/HOT WEATHER
AND SNOWMELT CONTINUES.

THE HUMBOLDT RIVER AT IMLAY HAS GONE ABOVE ACTION STAGE...AND IS
FORECAST TO SLOWLY RISE TO WITHIN A FEW INCHES OF FLOOD STAGE BY
LATE IN THE WEEK. HOON/MLF
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:50 PM PDTSpecial Weather StatementREV25 min
Jul 4, 5:03 PM PDTSpecial Weather StatementREVMono42 min
Jul 4, 7:14 PM PDTSpecial Weather StatementREVMono106 min
Jul 5, 12:21 PM PDTAreal Flood AdvisoryREVMono8 days
Jul 5, 3:32 PM PDTSpecial Weather StatementREVSierra28 min
Jul 5, 4:15 PM PDTSpecial Weather StatementREVSierra45 min
Jul 5, 4:33 PM PDTSevere Thunderstorm WarningREVPlumas, Sierra42 min

Nearby

Flash Flood Watches in Nevada, 2011Flash Flood Watches in California, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.